Naproxen, Ibuprofen, Aspartame and Tinnitus

Discussion in 'Introduce Yourself' started by Markinsky, Mar 14, 2015.

tinnitus forum
    1. Markinsky

      Markinsky Member

      Tinnitus Since:
      03/2015
      I have been experiencing tinnitus for 5 days now. It came on suddenly March 10 when I woke up accompanied by dizziness. The tinnitus is a high pitched (though not on one pitch) white noise in both ears. It affected my hearing the first day or so-music was hard to listen to-distorted. I can more or less hear normally except the tinnitus is interfering with the quality of the sounds, making them harsher. My problem is that I'm an opera singer and composer and this is very upsetting at the moment. Last week and a half before the onset of the tinnitus I was using the drug Aleve (naproxen) continuously but not more than indicated. What I did do was sometimes use IBU profen on top of that as well. Also I was eating large amounts of aspartame in the form of chewing gum and sugar free throat lozenges. All these chemicals are toxic to the nerves in the ear as I later found out. I also have a possible tooth involvement with an extremely sensitive tooth that has been filled but is nonetheless still very painful.
       
    2. Sailboardman
      Frustrated

      Sailboardman Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      04/21/2014
      Cause of Tinnitus:
      Sensorineural hearing loss right ear.
      Markinsky,

      Welcome! I would try stopping these pain medications and see where your T is after a few days. It may resolve itself.

      Also, get your tooth issue straightened out. Some forms of dental work can lead to T also.

      I wouldn't stop there either. See an ENT have your ears checked and have an audiogram done. if you are in the intial stages of cochlea damage, you might want to ask about a tapered dose of Prednisone. It can reverse damage, but only if taken within a few weeks of getting T.

      I see you are in a business where hearing can be damaged by noise exposure over time. I have read, many musicians, performing in symphony orchestra's, develop T. Obviously, being an opera singer, exposes you to orchestrial music on a regular basis.

      God bless,

      Sailboardman
       
    3. Mark Beehre
      Facebooking

      Mark Beehre Member Benefactor

      Location:
      Wellington, New Zealand
      Tinnitus Since:
      05/2008 // 11/2014
      I have a suspicion that this is the cause of your tinnitus. The last opera you did may have been the straw that broke the camels back so to speak as far as your hearing is concerned. A lifetime of exposure to loud noise in the form of opera and composing has likely taken its toll on your auditory system.

      There is a lot of advice here on our to deal with tinnitus. I suppose the key is taking care of your ears going forward by limiting or eliminating their exposure to loud noise, either by avoiding loud places or wearing a decent pair of ear plugs.

      Are you experiencing pain or fullness in your ears?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.